MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34110
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Per physician post-op note: transurethral: "the bladder was examined.The indwelling cook resonance stent was seen to have a small amount of stone debris attached to it for distance of approximately 2 cm." percutaneous: "the flexible nephroscope was passed down to the proximal end of the cook resonance stent which was present in the proximal ureter.No significant debris was present upon this.Multiple attempts were made with multiple devices to engage the stent and remove it, but these were not successful.During these attempts the access sheath did pull back out of the kidney and access was reestablished by a second physician and the interventional radiology team.The flexible ureteroscope was then passed into the renal pelvis and down the left ureter alongside the coil in the resident stent which was present in the upper ureter.This was passed distally where a 8 mm stone was encountered in the mid ureter attached to the stent." updated 08aug2024: surgery dates: (b)(6) 2024: cystoscopy, left retrograde pyelogram, left ureteroscopy, attempted removal of left ureteral stent unsuccessful.(b)(6) 2024: cystoscopy, bilateral retrograde pyelogram, insertion of left ureteral stent, attempted removal of the left ureteral stent, extracorporal shockwave lithotripsy left rebal stone and distal left ureteral stone.(b)(6) 2024; cystoscopy holmium laser lithotripsy of bladder stone on stent, left percutaneous nephrostomy ureterolithotomy, antegrade ureteroscopy with laser lithotripsy ureter stone, exchange of left ureteral stent.The doctor used a holmium laser to remove the encrustation and then was able to remove the stent.Patient had to come back 17 days later for a removal attempt and again 11 days later to laser off the encrustation and remove the stent.The following information has been received via email on 27aug2024.Why was the stent removed? replaced annually.Was encrustation evident on the stent? small amount of stone debris attached to it for distance of approximately 2 cm.Please provide the originator a list of any additional manufacturer questions required for investigation.Are any images available for review? what was the target location for the stent? did anything have to be removed from the patient? if yes, please specify: (i) what part of the body the device was removed from? (ii) what device was removed? (iii) what instrument was used to remove it? please specify the storage conditions of the device at the facility, particularly those relating to light and temperature (e.G.In a pyxis machine) or in direct sunlight? if other, please detail why the stent was removed.If the stent was removed what was used to complete the procedure? what was the length of the indwell time? what disease mode was the physician trying to treat? what type and size wire guide was used with the device? did the device come with a pigtail straightener? if yes, was the pigtail straightener used? did the user attempt to attach the stent to the inserter before or after wire guide insertion? n/a, before, after.Did the user attempt to attach the tapered end of the stent to the inserter? was this device assembled outside of the body? was there difficulty advancing the stent to the target location? how long was the stent in-dwelling? what was used to remove the stent? how often was the stent checked during the in-dwelling time? what method was used? was the patient using calcium supplementation? was force required to remove the stent? what is the source of the extrinsic compression? if caused by a tumor, what is the tumor type? what is the stage of the tumor? did the patient require any additional procedures as a result of this event? what intervention (if any) was required? was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? if yes, please specify what was observed and where on the device it was observed.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 08-aug-2025.Additional information received on 07-oct-2024.1.What was the length of the indwell time? 1 year.2.What was used to remove the stent? laser, graspers.3.Was encrustation evident on the stent? yes.4.Did the patient require any additional procedures as a result of this event? yes.Initial procedure on (b)(6) 2024, additional procedures on (b)(6) 2024.5.What intervention (if any) was required? additional procedures: (b)(6) 2024 bilateral retrograde pyelogram, insertion of left ureteral stent, attempted removal of left ureteral stent, extracorporal shockwave lithotripsy left renal stone and distal left ureteral stone.(b)(6) 2024 holmium laser lithotripsy of bladder stone on stent, left percutaneous nephrostoureterolithotomy, antegrade ureteroscopy with laser lithotripsy of ureter stone, exchange left ureteral stent.6.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? another day.
 
Additional Manufacturer Narrative
Device evaluation: 01 x rms-060024-r device of lot number c2047512 involved in this complaint was not returned to cirl for evaluation.With the information provided, a document-based investigation was conducted.Lab evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing record review: prior to distribution all rms-060024-r devices are subjected to a visual inspection and functional checks to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2047512.A review of the manufacturing records for rms-060024-r of lot number c2047512 did not reveal any discrepancies that could have contributed to this complaint issue.Review of historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the instructions for use, ifu0020, which accompanies this device warns of the following ¿patients should be checked at regular intervals utilizing techniques such as abdominal x-ray (kub film).Patients using calcium supplements must be more closely monitored for possible stent encrustation.The stent must be removed if encrustation hampers drainage¿.As per instructions for use, stent encrustation is listed as a complication following the placement of the device.It may be noted that according to the instructions for use, ifu0020, instructs the user in step 8: ¿the stent may be removed using conventional cystoscopic techniques utilizing forceps or grasper.Note: do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.¿ a final warning in the instructions for use indicates that: ¿individual variations of interaction between stents and the urinary system are unpredictable¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to patient condition related.The root cause of the encrustation may be the result of the patient's anatomical environment and pre-existing conditions.It should be noted that if the stent was not checked at regular intervals during the indwelling time the encrustation may have become severe enough to cause the difficulty to remove the stent, however given the fact that the stent was not returned for analysis, it is not possible to confirm severe encrustation as the root cause.As per instructions for use, diminished urine drainage/ stent occlusion/ stent encrustation are listed as a complication following the placement of the device.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary: confirmed quantity of 1 device, confirmed used.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to patient condition related.The root cause of the encrustation may be the result of the patient's anatomical environment and pre-existing conditions.It should be noted that if the stent was not checked at regular intervals during the indwelling time the encrustation may have become severe enough to cause the difficulty to remove the stent, however given the fact that the stent was not returned for analysis, it is not possible to confirm severe encrustation as the root cause.As per instructions for use, diminished urine drainage/ stent occlusion/ stent encrustation are listed as a complication following the placement of the device.Complaint is confirmed based on customer and/or rep testimony.The patient required multiple interventions due to this occurrence.(b)(6) 2024: cystoscopy, left retrograde pyelogram, left ureteroscopy, attempted removal of left ureteral stent unsuccessful.(b)(6) 2024: cystoscopy, bilateral retrograde pyelogram, insertion of left ureteral stent, attempted removal of the left ureteral stent, extracorproal shockwave lithotripsy left rebal stone and distal left ureteral stone.(b)(6) 2024; cystoscopy holmium laser lithotripsy of bladder stone on stent, left percutaneous nephrostoureterolithotomy, antagrade ureteroscopy with laser lithotripsy ureter stone, exchange of left utereral stent.Complaints of this nature will continue to be monitored for similar events.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key20264940
Report Number3001845648-2024-00566
Device Sequence Number8298693
Product Code FAD
UDI-Device Identifier10827002341101
UDI-Public(01)10827002341101(17)260427(10)C2047512
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2026
Device Model NumberG34110
Device Catalogue NumberRMS-060024-R
Device Lot NumberC2047512
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/03/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale